Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 5, 1999, 8:52 PM CDT for Oconto County, Wisconsin. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 1999, 8:52 PM CDT (01:52 UTC)
- Expired
- Jul 5, 1999, 9:55 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:08 PM CDT | Thunderstorm Wind 50 | Townsend, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4282 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 060152 RRA SVRGRB WIC037-075-083-060255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 852 PM CDT MON JUL 5 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLORENCE COUNTY IN NORTHEASTERN WISCONSIN MARINETTE COUNTY IN NORTHEASTERN WISCONSIN OCONTO COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 955 PM CDT * AT 850 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS FROM 30 MILES SOUTHWEST OF FLORENCE TO 40 MILES WEST OF OCONTO FALLS. THE STORMS WERE MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... FLORENCE BY 9:15 PM WAUSAUKEE BY 9:30 PM OCONTO FALLS BY 9:30 PM THESE STORMS CONTAIN WINDS TO 60 MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. KIECKBUSCH/KENNEDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:00 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 4:00 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT MON JUL 5 1999 FORECAST CONCERNS SURROUND POSSIBLE SEVERE WEATHER THIS EVENING...NIGHT. COLD FRONT CURRENTLY LIES OVER CENTRAL MN. LINE OF STORMS FORMING AHEAD OF FRONT OVER EASTERN MN...MOVING TOWARDS NW WISCONSIN. MOIST...HUMID AND UNSTABLE AIR AHEAD OF FRONT. CURRENT ANALYSIS SHOWS LIS -8 TO -9 WITH CAPES IN THE 3000 TO 4000 J/KG RANGE OVER FORECAST AREA. WATCH ISSUED FOR EXTREME NORTHWEST WI...WITH MORE LIKELY COME. NOT MUCH TIME DELVING INTO MODELS WITH EARLIER SEVERE WEATHER. MODELS CONSISTENT WITH CHANGE IN PATTERN...WITH SERIES OF WAVES MOVING OUT OF THE PAC NW...BREAKING DOWN RIDGE OVER THE EAST. RIDGE TO REBUILD OVER THE WEST WITH COOLER/DRIER NORTHWEST FOR WISCONSIN FOR NEXT FEW DAYS. FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA TONIGHT...MODELS ARE A BIT SLOWER WITH THIS RUN. EXPECT PRECIPITATION TO BE AHEAD OF FRONT ...SO WILL KEEP PCPN OUT OF FORECAST FOR TUESDAY MORNING. MODEL X- SECTIONS SHOW GOOD SUBSIDENCE ON TUE...SO MOSTLY SUNNY LOOKS GOOD WITH BREEZY CONDITIONS AS WINDS BELOW 3000 FEET STILL IN THE 30 KT RANGE. MADE SLIGHT CHANGE TO EXTENDED SPEEDING UP NEXT SYSTEM FOR THU NIGHT AS FLOW REMAINS PROGRESSIVE. COORD W MKE. .GRB...NONE TE WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 5, 7:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
748 PM CDT MON JUL 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM LAC DU FLAMBEAU WI WIND DAMAGE
07/05/99 VILAS TREES AND POWER LINES DOWN
TSK/MGLocal storm report, Jul 5, 8:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT MON JUL 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 PM TOMAHAWK WI 60 MPH WIND GUST
07/05/99 LINCOLN REPORTED BY SKYWARN SPOTTER
MGLocal storm report, Jul 5, 8:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT MON JUL 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 5 SW HARSHAW WI WIND DAMAGE
07/05/99 ONEIDA TREES AND POWER LINES DOWN.
DOWNED POWER LINES CAUSED A
FIRE.
0810 PM 5 NE HEAFFORD JUNCTION WI WIND DAMAGE
07/05/99 ONEIDA TREES DOWN.
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:19 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 46 min |
| Jul 5, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 48 min |
| Jul 5, 8:12 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oneida | 48 min |
| Jul 5, 8:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 46 min |
| Jul 5, 8:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee | 46 min |
| Jul 5, 8:33 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 47 min |
| Jul 5, 8:52 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 63 min |
| Jul 5, 9:14 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 31 min |
| Jul 5, 9:19 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 51 min |
| Jul 5, 9:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 46 min |
| Jul 5, 11:09 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.